Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 37, NWS Mobile, AL

October 22, 2009

NWS Mobile, AL issued this small craft advisory at Oct 22, 2009, 4:31 AM CDT. It took effect at Oct 22, 2009, 12:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 4:31 AM CDT (09:31 UTC)
In effect from
Oct 22, 2009, 12:00 PM CDT
Expired
Oct 23, 2009, 11:13 AM CDT
In force
23 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WHUS74 KMOB 220931
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT THROUGH LATE FRIDAY MORNING
FOR THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS INCLUDING 
MOBILE BAY...

.HIGH PRESSURE OVER THE SOUTHEAST STATES WILL CONTINUE TO SHIFT 
EAST TODAY WITH WINDS BECOMING SOUTHEASTERLY. THE GRADIENT BETWEEN
THE HIGH AND AN APPROACHING FRONT FROM THE WEST WILL MAINTAIN WINDS
NEAR 20 KNOTS OVER THE ALABAMA AND NORTHWEST FLORIDA COASTAL
WATERS...WITH WINDS INCREASING TO NEAR 20 KNOTS OVER MOBILE BAY THIS
AFTERNOON. THESE STRONG WINDS WILL PERSIST THROUGH FRIDAY MORNING AS
THE COLD FRONT STEADILY ADVANCES EAST TOWARD THE MARINE AREA. 

GMZ630-221800-
/O.NEW.KMOB.SC.Y.0037.091022T1700Z-091023T1600Z/
MOBILE BAY-
431 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 AM CDT
FRIDAY. 

EAST SOUTHEAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL BECOME
SOUTHEAST AT AROUND 20 KNOTS THIS AFTERNOON AND PERSIST THROUGH
FRIDAY MORNING AHEAD OF AN EASTWARD MOVING COLD FRONT. GUSTS UP TO 25
KNOTS WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT AND EARLY FRIDAY.
CONDITIONS ACROSS THE BAY WILL BECOME ROUGH LATER TODAY IN RESPONSE
TO THE INCREASE IN WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-221800-
/O.EXT.KMOB.SC.Y.0036.000000T0000Z-091023T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
431 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT FRIDAY.

SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE TODAY WITH WINDS
INCREASING TO 20 TO 25 KNOTS TONIGHT THROUGH FRIDAY MORNING.
SIGNIFICANT WAVE HEIGHTS OF UP TO 7 FEET CAN BE EXPECTED OVER THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
766 
WHUS74 KMOB 221655
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE FRIDAY MORNING FOR
THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS INCLUDING MOBILE
BAY...

.HIGH PRESSURE OVER THE SOUTHEAST STATES WILL CONTINUE TO SHIFT
EAST TODAY WITH WINDS BECOMING SOUTHEASTERLY. THE GRADIENT
BETWEEN THE HIGH AND AN APPROACHING FRONT FROM THE WEST WILL
MAINTAIN WINDS NEAR 20 KNOTS OVER THE ALABAMA AND NORTHWEST
FLORIDA COASTAL WATERS...WITH WINDS INCREASING TO NEAR 20 KNOTS
OVER MOBILE BAY THIS AFTERNOON. THESE STRONG WINDS WILL PERSIST
THROUGH FRIDAY MORNING AS THE COLD FRONT STEADILY ADVANCES EAST
TOWARD THE MARINE AREA.

GMZ650-655-670-675-230100-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-091023T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1155 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE TODAY WITH WINDS
INCREASING TO 20 TO 25 KNOTS TONIGHT THROUGH FRIDAY MORNING.
SIGNIFICANT WAVE HEIGHTS OF UP TO 7 FEET CAN BE EXPECTED OVER THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-230100-
/O.CON.KMOB.SC.Y.0037.091022T1700Z-091023T1600Z/
MOBILE BAY-
1155 AM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

EAST SOUTHEAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL BECOME
SOUTHEAST AT AROUND 20 KNOTS THIS AFTERNOON AND PERSIST THROUGH
FRIDAY MORNING AHEAD OF AN EASTWARD MOVING COLD FRONT. GUSTS UP
TO 25 KNOTS WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT AND EARLY
FRIDAY. CONDITIONS ACROSS THE BAY WILL BECOME ROUGH LATER TODAY
IN RESPONSE TO THE INCREASE IN WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
177 
WHUS74 KMOB 222017
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE FRIDAY
MORNING FOR THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS
INCLUDING MOBILE BAY...

.THE GRADIENT BETWEEN HIGH PRESSURE AND AN APPROACHING FRONT FROM THE WEST
WILL MAINTAIN WINDS OF 20 TO 25 KNOTS OVER THE ALABAMA AND NORTHWEST
FLORIDA COASTAL WATERS AND MOBILE BAY THROUGH EARLY FRIDAY. THESE STRONG
WINDS WILL PERSIST THROUGH FRIDAY MORNING AS THE COLD FRONT STEADILY
ADVANCES EAST TOWARD THE MARINE AREA.

GMZ650-655-670-675-230430-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-091023T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
317 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE TODAY WITH WINDS
INCREASING TO 20 TO 25 KNOTS TONIGHT THROUGH FRIDAY MORNING.
SIGNIFICANT WAVE HEIGHTS OF UP TO 7 FEET CAN BE EXPECTED OVER THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-230430-
/O.CON.KMOB.SC.Y.0037.000000T0000Z-091023T1600Z/
MOBILE BAY-
317 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON AND PERSIST THROUGH
FRIDAY MORNING AHEAD OF AN EASTWARD MOVING COLD FRONT. GUSTS UP TO 25
KNOTS WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT AND EARLY FRIDAY.
THIS WILL CAUSE ROUGH CONDITIONS ACROSS THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
892 
WHUS74 KMOB 230319
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1019 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE FRIDAY
MORNING FOR THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS
INCLUDING MOBILE BAY...

.THE GRADIENT BETWEEN HIGH PRESSURE AND AN APPROACHING FRONT FROM
THE WEST WILL MAINTAIN WINDS OF 20 TO 25 KNOTS OVER THE ALABAMA
AND NORTHWEST FLORIDA COASTAL WATERS AND MOBILE BAY THROUGH EARLY
FRIDAY. THESE STRONG WINDS WILL PERSIST THROUGH FRIDAY MORNING AS
THE COLD FRONT STEADILY ADVANCES EAST TOWARD THE MARINE AREA.

GMZ650-655-670-675-231130-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-091023T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1019 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE TODAY WITH WINDS
INCREASING TO 20 TO 25 KNOTS TONIGHT THROUGH FRIDAY MORNING.
SIGNIFICANT WAVE HEIGHTS OF UP TO 7 FEET CAN BE EXPECTED OVER THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-231130-
/O.CON.KMOB.SC.Y.0037.000000T0000Z-091023T1600Z/
MOBILE BAY-
1019 PM CDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON AND PERSIST
THROUGH FRIDAY MORNING AHEAD OF AN EASTWARD MOVING COLD FRONT.
GUSTS UP TO 25 KNOTS WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT
AND EARLY FRIDAY. THIS WILL CAUSE ROUGH CONDITIONS ACROSS THE
BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
881 
WHUS74 KMOB 231240
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
740 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE THIS MORNING FOR
THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS INCLUDING MOBILE
BAY...

.SOUTHERLY FLOW AHEAD OF A FRONT WILL REMAIN STRONG OVER THE ALABAMA
AND NORTHWEST FLORIDA COASTAL WATERS AND MOBILE BAY THROUGH LATE THIS
MORNING. 

GMZ650-655-670-675-231600-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-091023T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
740 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTH WINDS AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS REMAIN IN
THE FORECAST. SIGNIFICANT WAVE HEIGHTS OF 4 TO 7 FEET CAN BE
EXPECTED OVER THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO
60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-231600-
/O.CON.KMOB.SC.Y.0037.000000T0000Z-091023T1600Z/
MOBILE BAY-
740 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTH TO SOUTHWEST WINDS AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS
CAN BE EXPECTED THIS MORNING. THIS WILL CAUSE ROUGH CONDITIONS ACROSS THE
BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS74 KMOB 231613
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1113 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE...OUT TO 20 NAUTICAL
MILES...UNTIL LATE THIS AFTERNOON...

...THE SMALL CRAFT ADVISORY FOR MOBILE BAY HAS BEEN CANCELLED...

.A SOUTHERLY FLOW AHEAD OF A FRONT WILL REMAIN STRONG OVER THE
ALABAMA AND NORTHWEST FLORIDA GULF COASTAL WATERS THROUGH THIS
AFTERNOON...BUT HAS DIMINISHED SLIGHTLY OVER MOBILE BAY. WINDS AND
SEAS WILL DROP JUST BELOW SMALL CRAFT ADVISORY LEVELS OVER THE ENTIRE
MARINE AREA BY TONIGHT.
 
GMZ630-231715-
/O.CAN.KMOB.SC.Y.0037.000000T0000Z-091023T1600Z/
MOBILE BAY-
1113 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR MOBILE BAY. 

WINDS HAVE DECREASED SLIGHTLY OVER MOBILE BAY LATE THIS MORNING AS A
COLD FRONT IS MOVING ACROSS THE AREA. WESTERLY WINDS OF 15 TO 20
KNOTS WILL GRADUALLY DIMINISH TO AROUND 10 TO 15 KNOTS BY LATE
AFTERNOON. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THIS
AFTERNOON THROUGH TONIGHT. 

$$

GMZ650-655-670-675-232100-
/O.EXT.KMOB.SC.Y.0036.000000T0000Z-091023T2100Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1113 AM CDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

SOUTH TO SOUTHWEST WINDS AROUND 20 KNOTS WILL CONTINUE OVER THE GULF
COASTAL WATERS THROUGH MOST OF THE AFTERNOON HOURS...GRADUALLY
BECOMING MORE WESTERLY AND SLIGHTLY SUBSIDING BY LATE AFTERNOON. 
SIGNIFICANT WAVE HEIGHTS OF 5 TO 7 FEET CAN BE EXPECTED WELL
OFFSHORE...AND 3 TO 5 FEET CLOSER TO SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 11:00 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Oct 21, 11:00 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT WED OCT 21 2009

.UPDATE...PACKAGE CLEANED UP TO REMOVE TEMPORAL WORDING FROM THE
FIRST PERIOD OF THE FORECAST AND SKY WORDING. EVERYTHING ELSE
GENERALLY ON TRACK.

&&

.AVIATION...(06Z ISSUANCE)GENERALLY VFR CONDITIONS EXPECTED THROUGH
TONIGHT...WITH INCREASING IFR CONDITIONS THURSDAY AS MODERATE LOW
LEVEL FLOW INCREASES THE ONSHORE FLOW OVER THE AREA. WITH THE STRONG
FLOW...AM EXPECTING MORE STRATUS THAN FOG.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Oct 21, 6:03 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CDT WED OCT 21 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
603 AM CDT WED OCT 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE AREA OVERNIGHT WITH THE COVERAGE OF
SHOWERS AND THUNDERSTORMS INCREASING ALONG AND AHEAD OF THE FRONT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DUE TO A LACK
OF INSTABILITY...ENOUGH WIND ENERGY WILL BE PRESENT IN THE
ATMOSPHERE TO CREATE THE POTENTIAL FOR AN ISOLATED STRONG TO BRIEFLY
SEVERE STORM...PRIMARILY CLOSE TO THE COAST. THE MAIN THREAT FROM
THE STRONGER STORMS WOULD BE DAMAGING WINDS...HOWEVER ENOUGH WIND
SHEAR IS PRESENT SO THAT A BRIEF TORNADO CANNOT BE COMPLETELY RULED
OUT. HEAVY RAIN MAY ALSO PRODUCE SOME LOCALIZED NUSIANCE FLOODING.

SOUTHEASTERLY WINDS AROUND 20 KNOTS ARE EXPECTED ACROSS THE MARINE
AREA THROUGH FRIDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT AS IT
MOVES ACROSS THE AREA WITH THE ACTIVITY ENDING FROM WEST TO EAST
FRIDAY AFTERNOON. AGAIN...THE LACK OF INSTABILITY WILL PRECLUDE A
SIGNIFICANT SEVERE WEATHER THREAT...BUT A BRIEF TORNADO CANNOT BE
RULED OUT CLOSE TO THE COAST DUE TO SUFFICIENT WIND SHEAR. NUISANCE
FLOODING FROM HEAVY RAIN WILL ALSO BE A THREAT.

A MODERATE TO STRONG OFFSHORE WIND IS FORECAST TO DEVELOP LATE
FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE FRONTAL PASSAGE. THIS
COULD POSE A HAZARD TO SMALL CRAFT AND A SMALL CRAFT ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 10:08 AM CDTRiver Flood WarningMOBMobile5 hr
Oct 22, 4:32 PM CDTSpecial Marine WarningMOB43 min
Oct 22, 5:10 PM CDTSpecial Marine WarningMOB50 min
Oct 22, 5:53 PM CDTSpecial Marine WarningMOB52 min

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.